News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Sexually Transmitted Diseases

Question: Rash caused by meds, or herpes?


 Snoopy01 - Tue May 08, 2007 5:53 am

I'm a 23 year old female. I was reccently prescribed sulfamethoxazole for an ingrown hair(a frequent occurance for me) that became infected. It took a few days to get the px filled, and during that time I felt like a UTI was starting up. I now have a burning/itchy rash, pain with intercourse, a paper cut like tear between my inner and outer lips, and I think I see a couple of very small red bumps on my vaginal opening. I also have some pinkish discharge, but it's almost that time of the month for me. I can't remember if the rash started up before I took the first dose or after.

Back in January I had an abnormal pap, but they said everything was alright, and to go back in a year and get an hpv test. I have been with the same partner for almost 4 years. My partner did have unprotected sex 5 years ago with someone who has herpes, but he has never shown and signs of having it.

I'm just wondering if the rash could be a side effect from the sulfamethoxazole, or if it sounds more like herpes?
 Dr. Chan Lowe - Thu Jun 07, 2007 1:46 pm

User avatar The herpes rash is typically more blister-like. Your description really doesn't make me think of herpes.

It may be that you have a reaction to the sulfamethoxazole. This medicine is certainly known to cause rashes. It may also be that you have a yeast infection. Sometimes these infections can cause more of an infection of the external parts of the vaginal tract rather than the classic internal infection.

If your rash and symptoms are not getting better or are getting worse you should see your doctor for an evaluation.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here